Alert archive / South Dakota / River Flood Warnings in 2010
River Flood Warning 114, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this river flood warning at Jul 24, 2010, 10:23 AM CDT for Davison County, South Dakota. It took effect at Jul 24, 2010, 10:56 PM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jul 24, 2010, 10:23 AM CDT (15:23 UTC)
- In effect from
- Jul 24, 2010, 10:56 PM CDT
- Expired
- Jul 25, 2010, 10:39 AM CDT
- In force
- 12 hr
- Issued by
- NWS Sioux Falls, SD
- Flood severity
- Minor
County Davison County, SD
The radar
The Sioux Falls radar (KFSD), 114 km from the middle of the area, began a volume at 15:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Firesteel Creek near Mt. Vernon (MTVS2).
- Action stage
- 7 ft
- Minor stage
- 8 ft
- Moderate stage
- 13 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06477500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Jul 24, 4:01 AM CDT, 6 hours 22 minutes earlier.
Area forecast discussion, Jul 24, 4:01 AM CDT, 6 hours 22 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
401 AM CDT SAT JUL 24 2010
.DISCUSSION...
MUCH QUIETER...LESS HUMID AND SUNNY WEATHER EXPECTED THROUGH THE
WEEKEND AS A RELATIVELY STRONG WAVE SWINGS THROUGH THIS MORNING. SFC
DEW POINTS BEHIND THE COLD FRONT ARE FALLING BACK INTO THE UPPER 50S
AND LOWER 60S AND EXPECT SOMETHING CLOSE TO THIS DURING THE DAY BOTH
SATURDAY AND SUNDAY. WITH HIGH TEMPERATURES GENERALLY IN THE LOW TO
MID 80S...THIS MEANS VERY PLEASANT CONDITIONS FOR LATE JULY. MORNING
LOWS MAINLY IN THE UPPER 50S TO LOWER 60S WITH LIGHT WINDS WILL ALSO
PRODUCE A VERY PLEASANT START TO THE DAY THROUGH MONDAY. BY
MONDAY...HIGH PRESSURE AT THE SFC WILL START TO WORK EAST AND RETURN
FLOW WILL BEGIN TO SET UP. THIS SHOULD BRING BACK A LITTLE BIT OF
HUMIDITY WITH DEW POINTS LIKELY GOING BACK INTO THE MID TO UPPER
60S. HIGH TEMPERATURES WILL ALSO SNEAK UP A FEW DEGREES...RANGING
FROM THE MID 80S EAST TO THE LOWER 90S WEST. A COLD FRONT WILL BEGIN
TO APPROACH THE AREA ON MONDAY...BUT EXPECT THUNDERSTORMS TO REMAIN
TO THE NORTHWEST AND SOMEWHAT TIED TO THE FRONT. MONDAY NIGHT INTO
TUESDAY WILL SEE STRONG SOUTHERLY FLOW AND THE FRONT SHOULD CREEP
SOUTHWARD...BRINGING AN INCREASING CHANCE FOR THUNDERSTORMS TUESDAY
AFTERNOON INTO TUESDAY NIGHT. WITH THE FRONT APPROACHING ALSO EXPECT
HIGHS TO INCREASE A BIT...POSSIBLY INTO THE MID 90S IN SC SD. /08
&&
.AVIATION...
BAND OF LOW CLOUDS AROUND 1000 FEET AGL WILL SAG SOUTH THROUGH THE
PRE DAWN HOURS. AFTER SUNRISE...THE CLOUDS ARE EXPECTED TO QUICKLY
ERODE GIVING WAY TO PARTLY CLOUDY SKIES. WINDS WILL GENERALLY BE
LIGHT OUT OF THE NNW AROUND 10KTS DIMINISHING TOWARDS SUNSET. WINDS
WILL TRANSITION TO A LIGHT SOUTHEASTERLY FLOW SUNDAY
MORNING...INCREASING SLIGHTLY DURING THE DAY. THERE MAY BE SOME
SHALLOW VALLEY FOG THAT DEVELOPS IN THE PREDAWN HOURS ON SUNDAY
MORNING...ESPECIALLY IN THE LOW LYING AREAS.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH TONIGHT FOR IAZ001>003-012>014-020>022-
031-032.
MN...FLASH FLOOD WATCH TONIGHT FOR MNZ071-072-080-081-089-090-
097-098.
NE...FLASH FLOOD WATCH TONIGHT FOR NEZ013-014.
SD...FLASH FLOOD WATCH TONIGHT FOR SDZ038>040-053>056-059>062-
065>071.
&&Hazardous weather outlook, Jul 24, 3:50 AM CDT, 6 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 350 AM CDT SAT JUL 24 2010 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-251200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 350 AM CDT SAT JUL 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT FLOODING... HEAVY RAINFALL FROM WEDNESDAY NIGHT WITH ADDITIONAL RAIN ON FRIDAY NIGHT HAS PRODUCED RIVER FLOODING FOR THE VERMILLION...BIG SIOUX...LITTLE SIOUX AND MISSOURI RIVERS...AND FLOODING CONTINUES ALONG THE JAMES RIVER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Jul 24, 7:38 AM CDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
738 AM CDT SAT JUL 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 PM HAIL 3 S CHAMBERLAIN 43.76N 99.32W
07/23/2010 E1.00 INCH BRULE SD LAW ENFORCEMENT
0706 PM TSTM WND GST CHAMBERLAIN 43.81N 99.32W
07/23/2010 E80.00 MPH BRULE SD TRAINED SPOTTER
0716 PM HAIL 4 SSE CHAMBERLAIN 43.76N 99.29W
07/23/2010 E1.75 INCH BRULE SD TRAINED SPOTTER
0744 PM FUNNEL CLOUD 4 NNE BURKE 43.24N 99.28W
07/23/2010 GREGORY SD STORM CHASER
WELL DEFINED FUNNEL VERY LOW TO THE GROUND
0752 PM TORNADO 9 NNE PLATTE 43.52N 98.80W
07/23/2010 BRULE SD TRAINED SPOTTER
BRIEF TOUCHDOWN
0753 PM TSTM WND GST 7 N PLATTE 43.49N 98.84W
07/23/2010 E65.00 MPH CHARLES MIX SD TRAINED SPOTTER
VERY HEAVY RAIN AND SMALL HAIL.
0755 PM TORNADO 8 NNW BONESTEEL 43.18N 99.01W
07/23/2010 GREGORY SD LAW ENFORCEMENT
ROPE TORNADO GOING UP AND DOWN
0758 PM TORNADO 5 ENE HERRICK 43.15N 99.10W
07/23/2010 GREGORY SD TRAINED SPOTTER
0823 PM HAIL S PLANKINTON 43.71N 98.49W
07/23/2010 E0.75 INCH AURORA SD TRAINED SPOTTER
0826 PM HAIL 5 NNE STICKNEY 43.66N 98.40W
07/23/2010 E1.75 INCH AURORA SD TRAINED SPOTTER
0826 PM TSTM WND GST 5 NNE STICKNEY 43.66N 98.40W
07/23/2010 E60.00 MPH AURORA SD TRAINED SPOTTER
0845 PM TSTM WND DMG MITCHELL 43.73N 98.03W
07/23/2010 DAVISON SD BROADCAST MEDIA
POWER LINES AND TREES DOWN
0845 PM TSTM WND GST 6 NNW ETHAN 43.63N 98.01W
07/23/2010 E70.00 MPH DAVISON SD TRAINED SPOTTER
0845 PM TSTM WND DMG 3 S MITCHELL 43.69N 98.03W
07/23/2010 DAVISON SD TRAINED SPOTTER
HOUSE ON HWY 37 LOST PART OF THE ROOF
0848 PM TSTM WND GST 4 S MITCHELL 43.67N 98.03W
07/23/2010 E70.00 MPH DAVISON SD TRAINED SPOTTER
0855 PM TSTM WND GST FULTON 43.73N 97.82W
07/23/2010 E70.00 MPH HANSON SD TRAINED SPOTTER
0910 PM TSTM WND GST 4 S SPENCER 43.66N 97.59W
07/23/2010 M70.00 MPH MCCOOK SD TRAINED SPOTTER
BILLBOARDS BLOWN OVER
0920 PM TSTM WND GST 4 S SALEM 43.66N 97.39W
07/23/2010 M63.00 MPH MCCOOK SD TRAINED SPOTTER
0927 PM TSTM WND GST RAMONA 44.12N 97.21W
07/23/2010 E60.00 MPH LAKE SD EMERGENCY MNGR
0930 PM HAIL W ARLINGTON 44.36N 97.13W
07/23/2010 E1.00 INCH KINGSBURY SD CO-OP OBSERVER
0933 PM TSTM WND GST 7 W MADISON 44.01N 97.25W
07/23/2010 E60.00 MPH LAKE SD TRAINED SPOTTER
BRANCHES DOWN
0939 PM HAIL 1 SSE TYNDALL 42.98N 97.86W
07/23/2010 E1.00 INCH BON HOMME SD TRAINED SPOTTER
0946 PM TSTM WND DMG WENTWORTH 44.00N 96.96W
07/23/2010 LAKE SD EMERGENCY MNGR
LARGE TREE DOWN
0955 PM TSTM WND GST 1 WSW BROOKINGS 44.30N 96.81W
07/23/2010 M61.00 MPH BROOKINGS SD ASOS
0955 PM TSTM WND GST BROOKINGS 44.31N 96.79W
07/23/2010 E60.00 MPH BROOKINGS SD TRAINED SPOTTER
POWER LINES AND TREES DOWN
0957 PM TSTM WND DMG BROOKINGS 44.31N 96.79W
07/23/2010 BROOKINGS SD TRAINED SPOTTER
SOME TREES DOWN
1000 PM TSTM WND GST BROOKINGS 44.31N 96.79W
07/23/2010 E60.00 MPH BROOKINGS SD TRAINED SPOTTER
1004 PM TSTM WND GST FLANDREAU 44.05N 96.60W
07/23/2010 E60.00 MPH MOODY SD TRAINED SPOTTER
1015 PM FLASH FLOOD BROOKINGS 44.31N 96.79W
07/23/2010 BROOKINGS SD TRAINED SPOTTER
SOME BUSINESSES ON 6TH STREET HAVE WATER DAMAGE
1033 PM TSTM WND GST 1 SW PIPESTONE 43.99N 96.33W
07/23/2010 M59.00 MPH PIPESTONE MN AWOS
1045 PM TSTM WND GST 1 SW ADRIAN 43.62N 95.95W
07/23/2010 E60.00 MPH NOBLES MN TRAINED SPOTTER
VERY HEAVY RAIN ACCOMPANIED THE WIND.
1048 PM TSTM WND GST ADRIAN 43.63N 95.93W
07/23/2010 M67.00 MPH NOBLES MN EMERGENCY MNGR
WIND GUSTS KNOCKED DOWN 2 TO 3 INCH DIAMETER TREE
BRANCHES. HEAVY RAIN AND PEA TO DIME SIZED HAIL
ACCOMPANIED THE SEVERE THUNDERSTORM.
1050 PM TSTM WND DMG ADRIAN 43.63N 95.93W
07/23/2010 NOBLES MN EMERGENCY MNGR
LARGE TREES DOWN
1050 PM TSTM WND DMG ADRIAN 43.63N 95.93W
07/23/2010 NOBLES MN TRAINED SPOTTER
STORAGE SHED COLLAPSED AND NUMEROUS BRANCHES DOWN
1054 PM TSTM WND GST 2 N RUSHMORE 43.65N 95.80W
07/23/2010 M71.00 MPH NOBLES MN MESONET
1055 PM TSTM WND GST SSW CURRIE 44.07N 95.67W
07/23/2010 E60.00 MPH MURRAY MN TRAINED SPOTTER
1055 PM TSTM WND DMG 2 S RUSHMORE 43.59N 95.80W
07/23/2010 NOBLES MN LAW ENFORCEMENT
ROOF BLOWN OFF OF BARN.
1101 PM TSTM WND GST 1 SE DOVRAY 44.05N 95.53W
07/23/2010 M83.00 MPH MURRAY MN DEPT OF HIGHWAYS
1105 PM TSTM WND DMG WORTHINGTON 43.63N 95.60W
07/23/2010 NOBLES MN LAW ENFORCEMENT
SEMI BLOWN OFF OF INTERSTATE. NUMEROUS TREES DOWN IN
WORTHINGTON.
1110 PM TSTM WND GST W ROUND LAKE 43.54N 95.47W
07/23/2010 E60.00 MPH NOBLES MN TRAINED SPOTTER
1120 PM TSTM WND GST 4 S JEFFERS 44.00N 95.20W
07/23/2010 E60.00 MPH COTTONWOOD MN EMERGENCY MNGR
ALTHOUGH THE WIND WAS GUSTING TO AORUND 60 MPH, THERE WAS
NO DAMAGE AND NO HAIL. RAIN CAME AS A HEAVY DOWNPOUR.
1122 PM TSTM WND GST SSW JEFFERS 44.05N 95.20W
07/23/2010 E70.00 MPH COTTONWOOD MN TRAINED SPOTTER
1125 PM TSTM WND GST HERON LAKE 43.80N 95.32W
07/23/2010 E60.00 MPH JACKSON MN TRAINED SPOTTER
TREE LIMBS DOWN AND PATIO FURNITURE MOVED
&&
MFUHSThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 7:25 PM CDT | Tornado Warning | FSD | Aurora, Brule, Charles Mix, Douglas, Gregory | 35 min |
| Jul 23, 7:40 PM CDT | Severe Thunderstorm Warning | FSD | Charles Mix, Gregory | 50 min |
| Jul 23, 7:43 PM CDT | Tornado Warning | FSD | Charles Mix, Gregory | 32 min |
| Jul 23, 7:56 PM CDT | Tornado Warning | FSD | Aurora, Brule, Charles Mix, Douglas | 49 min |
| Jul 23, 8:11 PM CDT | Severe Thunderstorm Warning | FSD | Aurora, Davison, Douglas, Jerauld, Sanborn | 49 min |
| Jul 23, 8:14 PM CDT | Severe Thunderstorm Warning | FSD | Charles Mix, Gregory | 46 min |
| Jul 23, 8:39 PM CDT | Severe Thunderstorm Warning | FSD | Davison, Douglas, Hanson, Hutchinson, McCook | 36 min |
| Jul 23, 9:00 PM CDT | Severe Thunderstorm Warning | FSD | Kingsbury, Lake, Miner | 45 min |
| Jul 23, 9:13 PM CDT | Severe Thunderstorm Warning | FSD | Hanson, Hutchinson, McCook, Minnehaha, Turner | 47 min |
| Jul 23, 9:14 PM CDT | Severe Thunderstorm Warning | FSD | Bon Homme, Charles Mix | 46 min |
| Jul 23, 9:19 PM CDT | Severe Thunderstorm Warning | FSD | Brookings, Kingsbury, Lake, Moody | 41 min |
| Jul 23, 9:40 PM CDT | Severe Thunderstorm Warning | FSD | Lake, Minnehaha, Moody | 50 min |
| Jul 23, 9:44 PM CDT | Severe Thunderstorm Warning | FSD | Lincoln, Minnehaha, Turner | 46 min |
| Jul 23, 9:54 PM CDT | Severe Thunderstorm Warning | FSD | Bon Homme, Clay, Hutchinson, Lincoln, Turner, Yankton | 36 min |
| Jul 23, 9:58 PM CDT | Severe Thunderstorm Warning | FSD | Brookings, Lake, Moody | 47 min |
| Jul 24, 10:23 AM CDT | River Flood Warning | FSD | Brookings, Moody | 5 days |
| Jul 23, 11:38 PM CDT | Severe Thunderstorm Warning | FSD | Buena Vista, Clay, Dickinson, O'Brien, Osceola | 42 min |
| Jul 24, 10:23 AM CDT | River Flood Warning | FSD | Cherokee | 24 hr |
| Jul 23, 10:34 PM CDT | Severe Thunderstorm Warning | FSD | Jackson, Nobles, Rock | 41 min |
| Jul 23, 10:39 PM CDT | Severe Thunderstorm Warning | FSD | Lincoln, Lyon, Murray, Nobles, Pipestone, Rock | 36 min |
| Jul 23, 11:02 PM CDT | Severe Thunderstorm Warning | FSD | Cottonwood, Lyon, Murray | 43 min |
| Jul 23, 11:06 PM CDT | Severe Thunderstorm Warning | FSD | Jackson, Nobles | 39 min |
| Jul 23, 11:41 PM CDT | Severe Thunderstorm Warning | FSD | Jackson | 34 min |
Nearby
River Flood Warnings in South Dakota, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.